MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL
Model Number ONXAAP-27/29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2023
Type of Reportable Event Death
Event or Problem Description
According to the initial report, patient in the ascend study passed away on (b)(6) 2023.This event is listed as possibly related to the procedure, device and/or aortic valve disease.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.The device was implanted on (b)(6) 2022 in a male patient of unknown age with a past medical history of aortic valve insufficiency, a bilbus-aneurysm 55mm with an ascending aorta of 43mm, hypertension, cardiac decompensation, mitral and tricuspid valve insufficiency, pulmonary hypertension, chronic renal failure (stage iii) and a history of infarcts in 2019.The subject was enrolled in a study.On (b)(6) 2023 (369 days post-implant), the patient was reported deceased.The cause of death remains unknown due to insufficient follow-up information.The study staff reached out to the patient's general practitioner (gp), who confirmed the patient's death but declined to provide any details or medical records related to the cause of death.The only relevant document obtained was the discharge letter from the implant procedure, which unfortunately did not include any pertinent information regarding the circumstances surrounding the patient's death.Given the limitations of the available data, we are unable to ascertain a root cause for the patient's death.The existing medical history indicates the patient was at high risk for adverse events, potentially complicating any assessment of the contribution of the device to the event.With no supporting medical records provided we are unable to come to a definitive root cause of the patient¿s death 369 days after implant with the device.With this limited information we have no evidence to indicate what, if any, contribution the device had to this unfortunate clinical outcome.The risk management and usability engineering file was reviewed and found to be adequate.The review of the device history record was acceptable with the final product meeting all specifications.Severity and occurrence are not evaluated.The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key20339957
Report Number1649833-2024-00045
Device Sequence Number12732555
Product Code LWQ
UDI-Device Identifier00851788001549
UDI-Public00851788001549
Combination Product (Y/N)N
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/01/2023
Device Model NumberONXAAP-27/29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown